Duke Mathematical Journal
- Duke Math. J.
- Volume 145, Number 3 (2008), 537-583.
Asymptotic stability of harmonic maps under the Schrödinger flow
For Schrödinger maps from to the -sphere , it is not known if finite energy solutions can form singularities (blow up) in finite time. We consider equivariant solutions with energy near the energy of the two-parameter family of equivariant harmonic maps. We prove that if the topological degree of the map is at least four, blowup does not occur, and global solutions converge (in a dispersive sense, i.e., scatter) to a fixed harmonic map as time tends to infinity. The proof uses, among other things, a time-dependent splitting of the solution, the generalized Hasimoto transform, and Strichartz (dispersive) estimates for a certain two space--dimensional linear Schrödinger equation whose potential has critical power spatial singularity and decay. Along the way, we establish an energy-space local well-posedness result for which the existence time is determined by the length scale of a nearby harmonic map
Duke Math. J., Volume 145, Number 3 (2008), 537-583.
First available in Project Euclid: 15 December 2008
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 35Q55: NLS-like equations (nonlinear Schrödinger) [See also 37K10]
Secondary: 35B40: Asymptotic behavior of solutions
Gustafson, Stephen; Kang, Kyungkeun; Tsai, Tai-Peng. Asymptotic stability of harmonic maps under the Schrödinger flow. Duke Math. J. 145 (2008), no. 3, 537--583. doi:10.1215/00127094-2008-058. https://projecteuclid.org/euclid.dmj/1229349904